Alert archive / Georgia / Tornado Warnings in 2006

Tornado Warning 22, NWS Tallahassee, FL

May 13, 2006Terrell County, Georgia

NWS Tallahassee, FL issued this tornado warning at May 13, 2006, 11:22 PM EDT for Terrell County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2006, 11:22 PM EDT (03:22 UTC)
Expired
May 14, 2006, 12:00 AM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Terrell County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2416 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 140323
TORTAE
GAC273-140400-
/O.NEW.KTAE.TO.W.0022.060514T0322Z-060514T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 PM EDT SAT MAY 13 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  TERRELL COUNTY IN SOUTHWEST GEORGIA

* UNTIL MIDNIGHT EDT

* AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 18 MILES NORTHWEST OF PARROTT...OR ABOUT 21
  MILES NORTH OF CUTHBERT...MOVING SOUTHEAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  PARROTT BY 1140 PM EDT...
  PLEASANT HILL...OAKVILLE AND YEOMANS BY 1145 PM EDT...
  BRONWOOD AND OLIVERS MILL BY 1150 PM EDT...
  BRIDGES CROSSROAD AND SASSER BY 1155 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN 
TALLAHASSEE AT 8 5 0 942-8833.

LAT...LON 3185 8429 3176 8429 3169 8432 3168 8430
      3165 8430 3192 8459 3191 8446 3193 8443
      3196 8443

$$

18-WOOL
2 follow-up statements
000 
WWUS52 KTAE 140342
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 PM EDT SAT MAY 13 2006

GAC273-140400-
/O.CON.KTAE.TO.W.0022.000000T0000Z-060514T0400Z/
TERRELL GA-
1142 PM EDT SAT MAY 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHEASTERN TERRELL COUNTY...

AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PARROTT...OR ABOUT 
12 MILES NORTHWEST OF DAWSON...MOVING SOUTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  OAKVILLE...PLEASANT HILL AND YEOMANS BY 1150 PM EDT...
  BRONWOOD AND OLIVERS MILL BY 1155 PM EDT...
  BRIDGES CROSSROAD AND SASSER BY MIDNIGHT EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3185 8429 3176 8429 3169 8432 3168 8430
      3165 8430 3192 8459 3191 8446 3193 8443
      3196 8443

$$

18-WOOL
000 
WWUS52 KTAE 140402
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1202 AM EDT SUN MAY 14 2006

GAC273-140412-
/O.EXP.KTAE.TO.W.0022.000000T0000Z-060514T0400Z/
TERRELL GA-
1202 AM EDT SUN MAY 14 2006

...THE TORNADO WARNING FOR TERRELL COUNTY WAS ALLOWED TO EXPIRE AT 
MIDNIGHT EDT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3185 8429 3176 8429 3169 8432 3168 8430
      3165 8430 3192 8459 3191 8446 3193 8443
      3196 8443

$$

18-WOOL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 13, 7:45 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 13, 7:45 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EDT SAT MAY 13 2006

.SYNOPSIS...
SUNNY ACROSS LOCAL AREA THIS EVENING WITH TEMPS 75 TO 80 AND DEW
POINTS IN THE LOW 50S. WINDS GENERALLY S/SW AROUND 10 MPH SRN
THIRD...EAST TO WEST CENTRAL 5 TO 10 MPH TWO THIRDS AND NORTH 5 MPH
NRN MOST ZONES. THIS REFLECTS NWD DRIFT OF SHALLOW SEA BREEZE NOW
MOVING N OF FLA BORDER.

LARGE DEEP LYR CUTOFF LOW PRESSURE SYSTEM (WITH UPPER CUTOFF LOW)
CENTERED OVER NRN ILLINOIS CONTS TO SERVE AS FOCUS FOR
DEVELOPMENT OF WEATHER ACROSS ERN CONUS. IMPULSES ALOFT CONTINUE TO
ROTATE BENEATH THE LOW IN THE NWLY FLOW AROUND BASE OF TROUGH FROM
THE PLAINS INTO THE GULF COAST STATES. ONE IMPULSE KICKED UP EARLY TO
MID AFTERNOON CONVECTION ACROSS CNTRL ALA AND SEWD INTO NRN MOST GA
ZONES..BUT AS PRECIP MOVED INTO DRIER AIR (DEW POINTS IN LOW 50S)
COMBINED WITH LOSS OF DIURNAL HEATING...CONVECTION SIGNIFICANTLY
WEAKENED. UPPER LOW WILL DRIFT S/SE TO OHIO VALLEY WITH SURFACE
REFLECTION TO SRN APPALACHIANS BY SUNRISE SUNDAY HELPING TO DRAG
COLD FRONT SEWD AND TO ACROSS CWA ON MONDAY. MODELS CONT TO SLOW
DOWN FRONT WITH FROPA AND ASSOCD PRECIP COMING SUNDAY AFTERNOON
AHEAD OF FRONT FOCUSING ON N HALF AND ESPECIALLY MONDAY AFTERNOON
ACROSS S HALF AS FRONT SAGS SWD AND ACROSS CWA.

ACTIVE CONVECTION DEVELOPING THIS EVENING ACROSS SRN TENN VALLEY IN
RESPONSE TO NEXT IMPULSE AIDED BY STEEP LAPSE RATES AND H5 70 KT JET
(ALONG SW-S-E PERIPHERY OF LOW) YIELDING 1500-2000 J/KG CAPES
WORKING ON NWD RETREATING FRONT. THIS ACTIVITY WILL TRANSLATE SWD
TOMORROW INTO AT LEAST OUR NRN CWA WITH H5 50-60 KT WINDS. 24 HR DEW
COMPARISON SHOWS THAT ALTHO LOCAL AIRMASS REMAINS ON DRY SIDE...DEW
POINTS RUNNING 6 TO 10 DEGREES HIGHER THAN SAME TIME YESTERDAY. THUS
AIRMASS BEGINNING TO MOISTEN UP PROVIDING FUEL FOR TOMORROW. SOME
STORMS MAY BE STRONG TO SEVERE WITH BOW ECHO AND SUPERCELL
DEVELOPMENT POSSIBLE. SPC DAY 2 HAS ALL OF GA AND MOST OF OUR FLA
ZONES IN SLIGHT RISK.

&&

.SHORT TERM...OVERNIGHT.
CONVECTION (OUTFLOW BOUNDARY) FROM ABOVE SRN TENN VALLEY WILL DRIFT
SOUTH OVERNIGHT WEAKEN AND POSSIBLY HOLD TOGETHER AND BRUSH OUR NW
ZONES BY SUNRISE. WILL GO WITH 20 PCT POPS SE ALA AND SW GA.

&&

.MARINE...WINDS/SEAS REMAIN VERY LOW THIS EVENING. RIDGE OF HIGH
PRESSURE WILL REMAIN OVER THE GULF OF MEXICO OVERNIGHT...THEN MOVE
OFF TO THE EAST ON SUNDAY AS THE NEXT COLD FRONT APPROACHES FROM THE
NORTHWEST.

&&

.AVIATION...WITH PREVIOUS SHOWER COMPLEX MOVING SOUTHEAST OF THE
REGION...SKIES HAVE BECOME MOSTLY CLEAR. NEXT BATCH OF CLOUD COVER
IS NOW OVER EASTERN MS AND CENTRAL AL AND WILL BE AFFECTING THE
TERMINALS LATER TONIGHT. DONT EXPECT ANY RESTRICTIONS OVERNIGHT AS
LOW LEVEL AIRMASS REMAINS QUITE DRY...BUT WILL START TO SEE SOME
CIGS AOA 10KFT WESTERN TERMS BY MORNING. VFR CONDITIONS WILL
CONTINUE INTO THE DAYTIME HOURS WITH LOWERING CIGS TO AROUND 8KFT BY
AFTERNOON WITH OCCASIONAL BKN050 AT OUR NORTHERN TERMS. POP CHANCES
STILL TO LOW TO GO WITH TEMPOS JUST YET...BUT DID CONTINUE PROB30S
FOR DHN AND ABY WHERE POP CHANCES WILL BE GREATEST.

&&

.FIRE WEATHER...GULF MOISTURE RETURN THE NEXT FEW DAYS WILL PRECLUDE
RED FLAG CONDITIONS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

PUBLIC/MARINE...BLOCK
AVIATION...GODSEY
Hazardous weather outlook, May 13, 5:24 AM EDT, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 AM EDT SAT MAY 13 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-141000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
424 AM CDT SAT MAY 13 2006 /524 AM EDT SAT MAY 13 2006/

...SLIGHT RISK FOR SEVERE STORMS TODAY OVER SOUTHEAST ALABAMA AND
SOUTHWEST AND SOUTH CENTRAL GEORGIA...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE ADJACENT GULF OF
MEXICO WATERS.

.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE
STORMS TODAY OVER SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA. WHILE THE OVERALL COVERAGE OF STORMS WILL BE ISOLATED...
THOSE THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HAIL AND POSSIBLY
A FEW DAMAGING WIND GUSTS. UNLIKE THE LAST SEVERAL SEVERE WEATHER
EPISODES...THE STORMS ARE EXPECTED TO DIMINISH IN INTENSITY OR MOVE
EAST OF THE AREA AROUND SUNSET. FURTHER SOUTH...THE AIR OVER NORTH
FLORIDA WILL BE DRY ENOUGH TO ENHANCE THE SPREAD OF ANY WILDFIRES.
THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE
FLORIDA PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED STRONG STORMS WILL BE POSSIBLE AGAIN ON SUNDAY. THERE WILL
BE A MODERATE RISK OF RIP CURRENTS ON SUNDAY ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES. A FRONT WILL SWEEP ACROSS THE AREA
ON MONDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
WINDS AND SEAS WILL INCREASE OVER THE GULF COASTAL WATERS ON
MONDAY...AND MARINERS SHOULD EXERCISE CAUTION IF HEADING OUT INTO
THE GULF WATERS. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...BUT IS NOT LIKELY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 11:49 PM EDTSevere Thunderstorm WarningTAELee26 min
May 14, 4:58 PM EDTSevere Thunderstorm WarningTAEClay, Quitman38 min
May 14, 5:17 PM EDTSevere Thunderstorm WarningTAERandolph43 min
May 14, 5:44 PM EDTSevere Thunderstorm WarningTAETerrell46 min
May 14, 6:10 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee50 min
May 14, 6:38 PM EDTSevere Thunderstorm WarningTAEWorth52 min
May 14, 7:21 PM EDTSevere Thunderstorm WarningTAEIrwin29 min
May 14, 7:27 PM EDTSevere Thunderstorm WarningTAEBerrien48 min

Nearby

Tornado Warnings in Georgia, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.